MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. ALLEVYN GENTLE BORDER 10X25CM; DRESSING, WOUND, OCCLUSIVE

SMITH & NEPHEW MEDICAL LTD. ALLEVYN GENTLE BORDER 10X25CM; DRESSING, WOUND, OCCLUSIVE
Catalog Number 66800264
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/26/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the nurse in the post operative ward complained that allevyn gets lifted up on the same day of dressing due to their post operative dressing care is challenged.They have used competitor¿s product to solve this event.
 
Additional Manufacturer Narrative
We have now completed our investigation into the reported complaint.A review of the associated batch manufacturing records did not identify any issue at the point of manufacture which may have caused or contributed to the issue highlighted by the complainant.In addition it can be confirmed that all finished product specification testing was satisfied at the point of release.A complaint history review was carried out using the lot and part number provided, there have been no further complaints reported with this failure mode in the past three years.A risk management review was carried out.The risk files for this product contain the failure mode of the dressing not adhering / falling off and subsequent harms related to this failure mode.A clinical investigation was carried out.It was concluded: "no patient injuries or adverse consequences were reported.Since no patient injuries are being reported no further clinical/medical assessment is warranted at this time." the product was used in treatment.As no product could be returned, a thorough evaluation of the product could not be carried out.It was reported that during treatment the dressing does not adhere well to the skin, it is possible that the product is adhered to the non-dry skin.There are a number of reasons why the product is not sticky.This needs to be considered from the patient¿s use at that time.Please be assured that all products are released to market following rigorous quality checks during production and prior to despatch and at this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.The device ifu was reviewed and it was instructed to cleanse the application site, and ensure the surrounding skin is clean, dry and free from excess hair.We have not been able to confirm a relationship between the event and the product or identify a definitive root cause.No further actions by smith and nephew are deemed necessary at this stage.However, we will continue to monitor for any adverse trends relating to this product range.Smith and nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.

Brand Name
ALLEVYN GENTLE BORDER 10X25CM
Common Device Name
DRESSING, WOUND, OCCLUSIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
MDR Report Key10564447
Report Number8043484-2020-02923
Device Sequence Number2627066
Product Code NAD
UDI-Device Identifier05000223491840
UDI-Public5000223491840
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number66800264
Device Lot Number201728
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/26/2020
Supplement Date Received by Manufacturer10/21/2020
Initial Report FDA Received Date09/21/2020
Supplement Report FDA Received Date11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;